I started low dose keppra (62.5mg once daily) to see if I would tolerate it. I do not have a seizure disorder but am prescribed offlabel for another purpose.I've taken the medication for just 9 or 10 days. I have been dealing with other health problems, though I don't know the cause. My liver enzyme, alt, jumped and creatinine has been dropping for months, down to .68I am having swelling in my hands, headache and lower back pains. For months I've had erratic appearance of bubbly urine.Is it safe to stop keppra cold turkey father just 10 days at 62.5mg?
Person's Gender: Male
Person's Age: 33
Hello,Welcome and thank you for your question.- What other medicines, if any are you on?
Diazepam 12.5mg dailyClonazepam 2.375mg daily
Thank you for the added information.I am afraid that keppra cannot be stopped cold turkey, even after a low dose for only 10 days. But since you have been on it for only a short time, it can be decrease faster than other wise and withdrawal symptoms are unlikely to occur.Ideally, half the does should be taken for 2 days then half of that for another day and then stopped. but please consult your doctor for the tailing off regimen.I hope this helps. If you would like any additional information or have more questions please don’t hesitate to ask! Please remember to only rate my answer when you are 100% satisfied. If you feel the need to rate negatively, please stop and reply to me via the REPLY TO EXPERT or CONTINUE CONCERSATION button with the issue you have. I will be happy to continue further and do everything I can to provide you with the service you seek.